Alert archive / New Hampshire / Tornado Warnings in 2006

Tornado Warning 1, NWS Gray, ME

July 11, 2006Rockingham County, New Hampshire

NWS Gray, ME issued this tornado warning at Jul 11, 2006, 12:21 PM EDT for Rockingham County, New Hampshire. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 12:21 PM EDT (16:21 UTC)
Expired
Jul 11, 2006, 1:00 PM EDT
In force
39 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Rockingham County, NH

What was reported inside it

TimeReportWhereRemark
Jul 11, 12:23 PM EDTHAIL 1.25Hampton, NH3 REPORTS OF HALF DOLLAR SIZED HAIL
Jul 11, 12:23 PM EDTHAIL 1.75Exeter, NH
Jul 11, 12:24 PM EDTHAIL 0.88North Hampton, NH
Jul 11, 12:50 PM EDTHAIL 1.75Hampton, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WFUS51 KGYX 111621
TORGYX
NHC015-111700-
/O.NEW.KGYX.TO.W.0001.060711T1621Z-060711T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAY ME
1221 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 100 PM EDT

* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EXETER...
  MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  HAMPTON BY 1230 PM EDT...
  GREENLAND BY 1235 PM EDT...
  RYE BY 1240 PM EDT...
  
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4304 7112 4287 7104 4292 7076 4308 7078

$$

TFH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 11, 9:49 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 11, 9:49 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
949 AM EDT TUE JUL 11 2006

.SHORT TERM /REST OF TODAY/...WILL ISSUE AN UPDATE TO TWEAK FCST A
BIT. NO MAJOR CHGS ANTICIPATED. SHORTWAVE MVG THROUGH SRN NH AND
SW MAINE CURRENTLY. THIS IS ASSOCIATED WITH A VIGOROUS BUT NON
SEVERE LINE OF THUNDERSTORMS. THIS LINE WILL CONTINUE TO MOVE E
AND SHOULD BE EAST OF THE FA BY EARLY AFTN. FROM THE REPORTS WE
HAVE GOTTEN RAINFALL RANGES FROM 1/2 TO 1 INCH IN ABOUT 30 MINUTES.

&&

.PREV DISCUSSION...
 /ISSUED 243 AM EDT TUE JUL 11 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...
AN IMPRESSIVE UPPER LEVEL TROUGH OF LOW PRESSURE WITH AN AREA OF
CONVECTION ALREADY ASSOCIATED WITH THIS FEATURE IS MOVING INTO
EASTERN NEW YORK STATE AT THIS TIME. BY LATE THIS MORNING DIURNAL
HEATING WILL FURTHER ENHANCE THE AMOUNT AND INTENSITY OF
CONVECTION ASSOCIATED WITH THIS FEATURE. SOME STRONG CONVECTION
WITH TROPICAL HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL WILL BE
MENTIONED IN ALL ZONES TODAY AS THIS FEATURE SLOWLY DRIFTS ACROSS
THE FORECAST AREA AND FINALLY MOVES EAST OF THE AREA BY LATER
TONIGHT. GFS SOLUTION SEEMS REASONABLE. HIGH DEWPOINTS WILL ALSO
POOL INTO THE AREA TODAY WITH SOME POSSIBLY REACHING 70F SO HAZY
CONDITIONS WILL ALSO BE MENTIONED. CLOUD COVER TODAY WILL LIMIT
MAX TEMPS INTO THE LOWER TO MID 80S OVER MOST SPOTS EXCEPT COOLER
ALONG THE IMMEDIATE COAST. TEMPS TONIGHT WILL STAY MILD AS NO COOL
OR DRIER AIR MASS IN SIGHT.

MAY BE ISSUING A SPECIAL WEATHER STATEMENT FOR POTENTIAL OF
STRONG THUNDERSTORMS WHICH MAY BEGIN DEVELOPING BY LATE THIS
MORNING AND THROUGH THE AFTERNOON OVER THE ENTIRE FORECAST AREA.

LONG TERM /WEDNESDAY THROUGH MONDAY/...
CLOUDS INCREASE WEDNESDAY AS LOW PRESSURE MOVES EAST AND CUTS
ACROSS SOUTHERN AREAS. SHOWERS AND THUNDERSTORMS ARE LIKELY IN
THOSE AREAS AND JUST A SLIGHT CHANCE FOR THE MOUNTAINS. THAT LOW
EJECTS OUT TO SEA ON THURSDAY AND HIGH PRESSURE TAKES OVER THROUGH
THE WEEKEND. THE AIR WILL REMAIN STICKY OVER THE REGION THROUGH
THE PERIOD WITH DAYTIME TEMPERATURES IN THE 80S AND DEWPOINTS
MAINLY IN THE 60S. ALSO LOOK FOR AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS EACH DAY AS MINOR IMPULSES MOVE THROUGH.

A WEAK FRONT DROPS DOWN FROM CANADA ON MONDAY AND WILL TRY TO
BRING IN MORE ORGANIZED SHOWERS.

AVIATION...
VFR CONDITIONS IN HAZE BUT SCATTERED THUNDERSTORMS WILL
OCCASIONALLY LOWER CONDITIONS BRIEFLY TO MVFR CONDITIONS INTO
TONIGHT.

MARINE...
A LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH TONIGHT.
SEAS TO REMAIN IN THE 2-4 FT RANGE THROUGH TONIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 11, 5:57 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
557 AM EDT TUE JUL 11 2006

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-121000-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
557 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT
A PERSISTENT AREA OF THUNDERSTORMS HELD TOGETHER AS THEY MOVED
THROUGH NEW YORK STATE OVERNIGHT...AND VERMONT AROUND DAYBREAK.
THESE WILL BE MOVING THROUGH OUR AREA TODAY. SOME COULD PRODUCE
STRONG GUSTY WINDS...HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW PRESSURE MOVING ACROSS SOUTHERN PORTIONS WILL BRING RAIN TO
THOSE AREAS LATE WEDNESDAY. THERE WILL ALSO BE SOME SCATTERED
THUNDERSTORMS OVER THE REST OF THE REGION. THE REST OF THE WEEK
LOOKS HAZY...WARM AND HUMID WITH AREAS OF AFTERNOON AND EVENING
THUNDERSTORMS AND PATCHY NIGHTTIME FOG.

.SPOTTER INFORMATION STATEMENT...
PLEASE BE READY TO ASSIST IN SOLICITING THUNDERSTORM RELATED
DAMAGE REPORTS TODAY.

In the hours before

Special weather statement, Jul 11, 7:39 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
739 AM EDT TUE JUL 11 2006

NHZ007>009-111230-
BELKNAP-MERRIMACK-SULLIVAN-
739 AM EDT TUE JUL 11 2006

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...SULLIVAN COUNTY
AND MERRIMACK COUNTY THROUGH 830 AM EDT...

AT 739 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF NEWBURY...OR ABOUT
12 MILES NORTHEAST OF BELLOWS FALLS...MOVING NORTHEAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SUTTON...
NEWBURY...BRADFORD...WILMOT...WARNER...CONTOOCOOK...ANDOVER...
WEBSTER...SALISBURY AND HILL THROUGH 830 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH ARE POSSIBLE.

MARINE
Local storm report, Jul 11, 11:52 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1152 AM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     HAIL             AUBURN                  43.00N 71.35W
07/11/2006  M0.88 INCH       ROCKINGHAM         NH   PUBLIC

1128 AM     HAIL             CHESTER                 42.96N 71.26W
07/11/2006  M0.88 INCH       ROCKINGHAM         NH   PUBLIC

1132 AM     HAIL             SANDOWN                 42.93N 71.19W
07/11/2006  M0.75 INCH       ROCKINGHAM         NH   PUBLIC

&&

TOMH
Local storm report, Jul 11, 12:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1218 PM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     HAIL             RAYMOND                 43.04N 71.18W
07/11/2006  M0.88 INCH       ROCKINGHAM         NH   PUBLIC

1143 AM     HAIL             FREMONT                 42.99N 71.14W
07/11/2006  M0.75 INCH       ROCKINGHAM         NH   PUBLIC

1148 AM     HAIL             FREMONT                 42.99N 71.14W
07/11/2006  M0.88 INCH       ROCKINGHAM         NH   PUBLIC

1152 AM     HAIL             KINGSTON                42.94N 71.05W
07/11/2006  M1.00 INCH       ROCKINGHAM         NH   PUBLIC

1151 AM     HAIL             FREMONT                 42.99N 71.14W
07/11/2006  M0.25 INCH       ROCKINGHAM         NH   PUBLIC

&&

WHEELER

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:35 AM EDTSevere Thunderstorm WarningGYXRockingham40 min
Jul 11, 12:07 PM EDTSevere Thunderstorm WarningGYXRockingham38 min
Jul 11, 2:27 PM EDTSevere Thunderstorm WarningGYXRockingham63 min
Jul 11, 5:11 PM EDTSevere Thunderstorm WarningGYXRockingham64 min

Nearby

Tornado Warnings in New Hampshire, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.